# SDR MINR2007918A

- Difficulty date: September 18, 2007
- Submitted: September 25, 2007
- Operation: General aviation
- Aircraft: N498MM
- Make and model: Piper PA 46-350P
- Aircraft serial: 4636149
- Aircraft time: 1,349 hours
- Engine: Lyc TIO540AE2
- Engine time: 1,349 hours
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Pipe
- Part number: 40B19974
- Condition: Bulged
- Location: Engine
- Part time: 1,349 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE EXHAUST CROSSOVER EXHAUST PIPE WAS FOUND SEVERELY BULGED IN THE AREA COVERED BY THE HEAT SHROUD. THE DAMAGE WAS TO THE POINT, ISSUES WERE FORMING THAT WOULD HAVE LED TO RUPTURE. IF AN EXHAUST LEAK OCCURS IN THIS AREA, THE HEAT WILL AFFECT THE MAGNETO, FUEL AND OIL LINES. IT IS HIGHLY RECOMMENDED BY MAINTENANCE PERSONNEL THAT THE HEAT SHROUD BE REMOVED AT EACH 100 HOUR INSPECTION FOR AIRCRAFT WITH MORE THAT 500 HOURS.  NR 3 CYLINDER EXHAUST RISER PN 40B19827 WAS ALSO FOUND SEVERELY BULGED. THIS CAN BE SEEN WITH THE ENGINE COWLING REMOVED WITHOUT FURTHER DISASSEMBLY.  THE LT EXHAUST TRANSITION PN 47C19848 WAS FOUND BULGED AND CRACKED. THIS CAN BE SEEN WITH A MIRROR AND FLASHLIGHT.  IF ANY DAMAGE IS FOUND ON T
